Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS State College, PA

May 28, 2009Huntingdon County, Pennsylvania

NWS State College, PA issued this flash flood warning at May 28, 2009, 8:08 PM EDT for Huntingdon County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2009, 8:08 PM EDT (00:08 UTC)
Expired
May 28, 2009, 11:00 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Huntingdon County, PA

The radar

The State College radar (KCCX), 50 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2009-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2009-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 290008
FFWCTP
PAC061-290300-
/O.NEW.KCTP.FF.W.0006.090529T0008Z-090529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
808 PM EDT THU MAY 28 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUNTINGDON COUNTY...

* UNTIL 1100 PM EDT...

* AT 803 PM EDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATE THAT 
HEAVY RAINS CONTINUE OVER HUNTINGDON COUNTY...ESPECIALLY IN THE 
AREAS OF SMITHFIELD AND WALKER TOWNSHIPS. ADDITIONAL RAINS MOVING 
OUT OF WESTERN PENNSYLVANIA WILL CONTINUE THE FLOODING THREAT INTO 
THE EVENING HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4014 7809 4024 7825 4049 7813 4052 7815
      4056 7814 4054 7816 4063 7817 4065 7820
      4073 7813 4069 7798 4073 7770 4064 7776
      4056 7784 4053 7783 4043 7790 4027 7772
      4010 7787

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 28, 7:59 PM EDT, 9 minutes earlier.

Area forecast discussion, May 28, 7:59 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
759 PM EDT THU MAY 28 2009

.SYNOPSIS...
LOW PRESSURE CENTERED OVER LAKE HURON THIS AFTERNOON WILL MOVE
SLOWLY TO THE EAST TODAY AND TONIGHT...AND COMBINE WITH A WARM FRONT
OVER PENNSYLVANIA TO PRODUCE NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS. A COLD FRONT TRAILING SOUTH FROM THE LOW PRESSURE
AREA WILL PUSH EAST ACROSS THE REGION ON FRIDAY. THE WEEKEND WILL
TURN MAINLY DRY WITH LOWER HUMIDITY AND A COOLING TREND. HOWEVER...A
WEAK SECONDARY COLD FRONT COULD BRING A BRIEF SHOWER OR THUNDERSTORM
TO THE REGION SATURDAY AFTERNOON OR EVENING. SUNDAY NIGHT WILL BE
MAINLY CLEAR AND QUITE COLD UNDER THE CENTER OF HIGH PRESSURE.
WARMER AIR WILL BRIEFLY MOVE BACK INTO THE STATE EARLY NEXT WEEK
FOLLOWED BY A FEW SHOWERS ACCOMPANYING ANOTHER COLD FRONTAL PASSAGE
MONDAY NIGHT OR TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
DEEP MOISTURE/EXTENSIVE LAYERED CLOUD COVER WILL PERSIST INTO THIS
EVENING ACROSS ROUGHLY THE NE 1/2 OF THE CWA...WHILE THE STRATUS
DECK ERODES JUST TO THE SOUTH OF A WARM FRONT...WHICH CURRENTLY
EXTENDS FROM KBFD AND KUNV...SE ACROSS THE LOWER SUSQ VALLEY.

MAIN FOCUS FOR MORE POTENT MULTI-CELL TSRA WILL BE ACROSS THE WCENT
MTNS OF PENN AND LAUREL HIGHLANDS (JUST SOUTH OF THE WARM FRONT)
WHERE MORE SIGNIFICANT BREAKS IN THE LAYERED CLOUDS WILL DEVELOP.
WITHIN THE WARM SECTOR...NEAR SFC BASED CAPE WILL CLIMB STEADILY TO
BETWEEN 1200-1500 J/KG...ESP NEAR AND TO THE WEST OF ROUTE 219 WHERE
LOWER STRATUS WILL BE AT A MINIMUM/ERODE SOONER. CAPES OF THIS
MAGNITUDE WOULD LEAD TO AN EQUILIBRIUM LEVEL ABOUT 12-15KFT ABOVE
THE -20C LEVEL (OR ABOUT 35 KFT AGL).

HOWEVER...RELATIVELY THIN CAPE ABOVE THE 0C AND -20C LEVELS A LITTLE
FURTHER EAST...WILL RESULT IN MAINLY ELEVATED TSRA WITH LOCALLY
HEAVY RAIN AND SMALL HAIL THE MAIN THREATS.

0-1 KM AGL EHI TOPS OUT ABOUT 1.2-1.6 M2/S2 LATE TODAY ACROSS OUR SW
ZONES INVOF KJST AND KAOO...SUFFICIENT FOR TRANSIENT SUPERCELL
STRUCTURE. THEREFORE...WILL HAVE TO CLOSELY MONITOR THE TSTMS
AS THEY STRENGTHEN AND RIDE NE...NEAR AND JUST OVER THE QUASI STNRY
BOUNDARY IN THAT AREA...TAPPING THE HIGHER LLVL HELICITY.

PRECIPITABLE WATER VALUES IN THE 1.5-1.75 RANGE WILL LEAD TO THE
POTENTIAL FOR SOME MINOR SMALL STREAM/POOR DRAINAGE FLOODING WHERE
TSRA TRAIN...ESPECIALLY ACROSS THE WRN AND CENTRAL ZONES LATE TODAY
AND THIS EVENING. HEADWATER FLOOD GUIDANCE FOR MINOR FLOOD STAGES
ACROSS THIS AREA IS ABOUT 2.5 INCHES. HAVE ALREADY RECEIVED SOME
LOCALIZED 1 INCH AMOUNTS FROM SPOTTERS ACROSS THE LAUREL HIGHLANDS
THIS AFTERNOON.

TEMPS LATE THIS AFTERNOON WILL HOLD JUST BELOW 70F ACROSS THE FAR NE
ZONES...BUT MOST OTHER LOCATIONS OF THE CENTRAL RIDGE AND VALLEY
REGION WILL MAKE IT INTO THE LOWER TO MID 70S. A FEW OF THE VALLEY
LOCATIONS NEAR THE PENN/MD BORDER WILL TOP OUT AROUND THE 80F
MARK.

&&

.SHORT TERM /FRIDAY NIGHT/...
A PAIR OF BETTER-DEFINED SHORT WAVES HEADED UP THE OHIO RIVER VALLEY
WILL MOVE INTO THE WEST THIS EVENING...AND SHOULD HELP TO KEEP
NUMEROUS SHOWERS AND SCATTERED TSTORMS GOING THRU MIDNIGHT IN THE
EAST/CENTRAL ZONES. THIS ACTIVITY ACROSS THE SUSQ VALLEY AND POINTS
EAST WILL PERSIST AFTER MIDNIGHT...THOUGH THE INTENSITY OF THE TSTMS
WILL BE RATHER WEAK - PASSING OVER THE SHALLOW...CLOUD COVERED COOL
AIR.

MINS WILL BE ON THE MILD SIDE (MID 50S NW TO MID 60S IN THE SE) WITH
WIDESPREAD CLOUD COVER AND STILL A SLIGHTLY MILD/MOIST SW FLOW
TONIGHT. DRIER AIR LOOKS LIKE IT WILL FINALLY GET IN EARLY FRI
MORNING...AND DEWPOINTS DROP ABOUT 10F THRU THE DAY. BUT...SCATTERED
SHOWERS MAY STILL PLAGUE THE SERN THIRD WITH ANOTHER ILL-DEFINED
WAVE ROLLING NE ALONG THE FRONT AS IT TRIES TO EXIT STAGE-RIGHT.

COLD FRONTAL PASSAGE PROGGED ACROSS THE WESTERN AND CENTRAL ZONES
DURING THE LATE MORNING TO EARLY AFTERNOON...AND IN THE MID TO LATE
AFTERNOON ACROSS THE FAR EASTERN ZONES.

THE DRYING SHOULD ALLOW MORE SUNSHINE FOR MUCH OF THE FCST AREA ON
FRIDAY WITH MANY PLACES GETTING BACK INTO THE 70S AFTER THE EARLY
SHOWERS MOVE TO THE EAST. JUST THE WESTERN MTS WILL HOLD IN THE 60S
AS THE SUN MAY JUST SELF-DESTRUCT THERE AND POP A FEW INSTABILITY
SHRA IN THE WRN HIGHLANDS. WILL HOLD LOW POPS IN THE WEST FOR THE
AFTN...BUT DRY ELSEWHERE.

FRI NIGHT LOOKS LIKE THE FIRST REALLY NIL POP PERIOD FOR THIS
SHORT TERM. WITH JUST SCT CLOUDS - MAINLY IN THE NW - THE MINS
WILL RANGE FROM NR 40 IN THE NC TO M50S SE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
CONSENSUS MDL AND GEFS ENSEMBLE DATA CONTINUES TO FAVOR A MEAN
TROUGH BECOMING ESTABLISHED OVER THE NERN THIRD OF THE COUNTRY
THROUGH THE END OF THE MONTH. A SECONDARY COLD FRONT IS PROGGED TO
MOVE SEWD ACROSS THE REGION BY LATE SATURDAY. UNCERTAINTY REVOLVES
AROUND HOW MUCH AMPLIFICATION WILL TAKE PLACE...WITH CONSIDERABLE
SPREAD NOTED IN THE GEFS MEMBERS. HPC HAS NOTED THAT CLIMATOLOGY
FAVORS KEEPING THE COLDEST AIR NORTH OF THE ST LAWRENCE RVR.

HIGH PRES IS FCST TO MOVE OVER THE REGION SUNDAY NIGHT.
MEANWHILE...THE UPPER PATTERN WILL RELAX AS THE DEEP TROUGH IS
FCST TO LIFT NEWD INTO NEW ENGLAND/MARITIMES. LOOK FOR
TEMPERATURES TO MODERATE THROUGH EARLY NEXT WEEK. ALTHOUGH TIMING
WILL LIKELY CHANGE SOME BETWEEN NOW AND THEN...HPC PROGS SHOW
ANOTHER COLD FRONT CROSSING THE COMMONWEALTH ON TUESDAY WITH HIGH
PRES RETURNING FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
WDSPRD IFR/LIFR CIGS WILL PERSIST THRU FRI MORNING...ISO VLIFR
ACROSS WESTERN PA AIRFIELDS. VSBYS WILL BE REDUCED FOR THE HIGHER
TERRAIN AIRFIELDS...WITH A FEW LOCATIONS SEEING PERIODS OF
LIFR/VLIFR VSBYS. SCT SHRA WILL CONTINUE THRU 12Z FRI...WITH ISO
TSRA THRU 03Z. CORE OF 20KT WINDS AT 1500FT AGL IS PROGGED TO
ARRIVE ACROSS KBFD/KJST/KAOO/KUNV AOA 03Z AND PERSIST THRU
OVERNGT. LOW CONFIDENCE CIGS WILL IMPROV TO MVFR/VFR BY
16Z...HOWEVER GRADUAL IMPROV IS NOTED BY 20Z FRI WITH HIGHER
CONFIDENCE AS DRIER AIR AND BETTER MIXING ARRIVES.

OUTLOOK...
FRI...POOR FLYING CONDS. IFR/LIFR ISO VLIFR EARLY...THEN VFR AFT
18Z. WINDS SHIFT TO WESTERLY AFTN.
SAT...VFR. SCT AFTN/EVE SHRA.
SUN-MON...VFR.
MON NGT-TUE...MVFR ISO IFR CIGS. SCT SHRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...BEACHLER
Hazardous weather outlook, May 28, 3:17 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT THU MAY 28 2009

PAZ005-006-011-012-018-019-027-028-037-041-042-045-046-049>053-
056>059-063-065-066-291930-
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
YORK-LANCASTER-
317 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-010-017-024>026-033>036-064-291930-
WARREN-ELK-CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-
FULTON-FRANKLIN-ADAMS-
317 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS...LOCALLY HEAVY
RAIN...AND SMALL HAIL WILL OCCUR THROUGH THIS EVENING. A FEW OF
THE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING HAIL OF PENNY
SIZE OR GREATER AND BRIEF DAMAGING DOWNBURST WIND GUSTS OF 55 TO
60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING. PLEASE REPORT WIND DAMAGE...HAIL...OF HEAVY RAIN IN
EXCESS OF 1.5 INCHES TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE.

LAMBERT

In the hours before

Special weather statement, May 28, 5:44 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT THU MAY 28 2009

PAZ024-033-282215-
CAMBRIA PA-SOMERSET PA-
544 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...

AT 544 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM WESTMONT
TO ELIM TO 10 MILES NORTHWEST OF SOMERSET...MOVING NORTHEAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR WESTMONT AROUND 600 PM AND LORAIN AROUND
615 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101
AND 106.

LAT...LON 4004 7931 4012 7921 4011 7919 4016 7915
      4032 7905 4038 7899 4058 7863 4036 7875
      4010 7902 3998 7934

EXPERIMENTAL

FORECASTER: LA CORTE
Special weather statement, May 28, 6:11 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
611 PM EDT THU MAY 28 2009

PAZ017-024-282315-
CAMBRIA PA-CLEARFIELD PA-
611 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES...

AT 609 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
EAST OF INDIANA TO NANTY-GLO...MOVING NORTHEAST AT 25 MPH.

HEAVY RAIN...WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE
POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR NANTY-GLO AROUND 620 PM...COLVER AROUND 630
PM AND NORTHERN CAMBRIA AROUND 640 PM.

LAT...LON 4064 7884 4072 7882 4086 7881 4093 7872
      4058 7861 4033 7896 4041 7898

EXPERIMENTAL

FORECASTER: LA CORTE
Special weather statement, May 28, 6:45 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT THU MAY 28 2009

PAZ005-006-010-290000-
ELK PA-MCKEAN PA-POTTER PA-
645 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTH CENTRAL ELK AND
NORTHWESTERN POTTER COUNTIES THROUGH 8 PM EDT...

AT 643 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM OLEAN TO
13 MILES EAST OF KANE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR SHINGLEHOUSE AROUND 700 PM...NORWICH AROUND
715 PM...ROULETTE AROUND 730 PM AND GENESEE AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 446...
STATE ROAD 449.

LAT...LON 4200 7769 4164 7795 4162 7827 4162 7842
      4160 7843 4163 7890 4199 7864

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, May 28, 6:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
651 PM EDT THU MAY 28 2009

PAZ025-026-033-034-290000-
BEDFORD PA-BLAIR PA-HUNTINGDON PA-SOMERSET PA-
651 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL SOMERSET...NORTHERN
BEDFORD...SOUTHERN BLAIR AND WEST CENTRAL HUNTINGDON COUNTIES
THROUGH 8 PM EDT...

AT 647 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ALTOONA
TO HOLLIDAYSBURG TO 11 MILES EAST OF SOMERSET...MOVING EAST AT 30
MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SINKING VALLEY AROUND 700 PM...ALEXANDRIA
AROUND 715 PM AND PETERSBURG AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 116 AND 145...I-99 BETWEEN
MILE MARKERS 0 AND 39.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
30...ROUTE 220...STATE ROAD 453.

LAT...LON 4065 7803 4038 7800 4004 7851 3995 7904
      4032 7853 4034 7843 4054 7846

EXPERIMENTAL

FORECASTER: LAMBERT
Local storm report, May 28, 7:17 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     BEAR LAKE               41.99N 79.50W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            TREES DOWN

0630 PM     FLASH FLOOD      1 W KINZUA DAM          41.84N 79.02W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            ROCK SLIDE ALONG ROUTE 59

0630 PM     FLASH FLOOD      WARREN                  41.84N 79.14W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN

&&

LAMBERT
Local storm report, May 28, 7:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
730 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     BEAR LAKE               41.99N 79.50W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            TREES DOWN

0630 PM     FLASH FLOOD      1 W KINZUA DAM          41.84N 79.02W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            ROCK SLIDE ALONG ROUTE 59

0630 PM     FLASH FLOOD      WARREN                  41.84N 79.14W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN

0635 PM     TSTM WND DMG     3 NE PORTAGE            40.42N 78.64W
05/28/2009                   CAMBRIA            PA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN BETWEEN 1835 AND 1846L 3 NE OF
            PORTAGE AND IN PORTAGE TWP.

&&

JJL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:02 PM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 8 more3 hr
May 28, 8:30 PM EDTAreal Flood AdvisoryCTPCameron, Elk, Potter3 hr
May 28, 8:41 PM EDTSpecial Weather StatementCTPSomerset49 min
May 28, 8:42 PM EDTSevere Thunderstorm WarningCTPBedford63 min
May 28, 9:14 PM EDTSpecial Weather StatementCTPSomerset31 min
May 28, 10:07 PM EDTFlash Flood WarningCTPPerry6 hr
May 28, 10:39 PM EDTAreal Flood AdvisoryCTPFranklin, Fulton3 hr
May 28, 11:02 PM EDTAreal Flood AdvisoryCTPBlair, Columbia, Cumberland, Dauphin, Huntingdon, Juniata and 3 more3 hr
May 28, 11:26 PM EDTFlash Flood WarningCTPCumberland5 hr
May 29, 12:35 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lebanon, York3 hr
May 29, 1:09 AM EDTRiver Flood WarningCTPPerry11 hr
May 29, 1:58 AM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 6 more3 hr
May 29, 3:59 AM EDTAreal Flood WarningCTPCumberland, Perry6 hr
May 29, 11:57 AM EDTSpecial Weather StatementCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more48 min
May 29, 1:14 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Franklin, York91 min
May 29, 1:50 PM EDTSpecial Weather StatementCTPCumberland40 min
May 29, 1:52 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York53 min
May 29, 2:13 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, York62 min
May 29, 3:04 PM EDTSpecial Weather StatementCTPLancaster, York56 min
May 29, 3:13 PM EDTSevere Thunderstorm WarningCTPLancaster, York62 min

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.